MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010105
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 04/06/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol kugel hernia patch (device #2).An additional emdr was submitted to represent the bard/davol kugel hernia patch (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol kugel hernia patch (x2) on (b)(6) 2004.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol kugel hernia patch (x2) on (b)(6) 2004.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2004 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of two kugel hernia patch (device #1 & #2).Per op notes, "two kugel hernia patch (device #1 & #2) was placed." (b)(6) 2005 - patient was diagnosed with recurrent incisional hernias thereby underwent repair.Per op notes, "an unknown mesh placed within the abdominal cavity.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, b2, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no.), g3, g6, h2, h6, h10.This supplemental emdr represents the bard/davol kugel hernia patch (device #2).An additional supplemental emdr was submitted to represent the bard/davol kugel hernia patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10068642
Report Number1213643-2020-04927
Device Sequence Number19803671
Product Code FTL
UDI-Device Identifier00801741016370
UDI-Public(01)00801741016370(10)43JND454
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010105
Device Lot Number43JND454
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age51 YR
Patient SexMale